Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

April 26, 2017Marion County, Illinois

NWS St. Louis, MO issued this special weather statement at Apr 26, 2017, 3:15 PM CDT for Marion County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 3:15 PM CDT (20:15 UTC)
Expired
Apr 26, 2017, 4:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 111 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS83 KLSX 262015
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
315 PM CDT WED APR 26 2017
 
ILZ070-262100-
Marion IL-
315 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Salem, Centralia, Sandoval, Odin, Kinmundy, Farina, Omega, Fairman,
Stephen Forbes Station, Helm, Tonti, Iuka, Alma, Kell, Cartter,
Selmaville and Brubaker.

This includes Interstate 57 in Illinois between exits 109 and 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.

LAT...LON 3848 8909 3867 8914 3883 8877 3883 8870
      3848 8870
TIME...MOT...LOC 2015Z 242DEG 36KT 3862 8895 

$$

Carney

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Apr 26, 3:14 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 26, 3:14 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Saint Louis MO
314 PM CDT Wed Apr 26 2017

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 126 PM CDT Wed Apr 26 2017

Deep upper trof will swing thru the region this evening with the
cdfnt pushing sewd thru the area. Ongoing TSRA are expected to
continue along the sern CWA border for the next few hours with
mainly a wind threat.

Expect precip event to transition to a stratiform RA with sct to
isod TS spreading over much of the CWA. Some areas of heavy
rainfall will be possible this evening as the sfc low approaches
the area. Have held off any flood headlines for now, but will need
to monitor how the event unfolds.

Thurs is expected to remain dry with a weak sfc ridge building
into the region ahead of the next approaching system. Have trended
temps twd the warmer guidance with clouds expected to clear out
during the morning hours. Have not gone above the warmer guidance
due to at least some clouds expected to spill back into the region
during the afternoon.

Tilly

.LONG TERM...  (Thursday Night through Next Wednesday)
Issued at 311 PM CDT Wed Apr 26 2017

After a brief break in the precipitation, next in a series
shortwaves will slide through region beginning late Thursday night.
This shortwave in conjunction with decent moisture and convergence
along a developing warm front will help overrunning precipitation
develop and slide northward across forecast area.

Warm front to lift north of forecast area by Friday afternoon,
though will see scattered showers and storms persist in warm sector.
Will see a decent temperature gradient on Friday due to frontal
boundary with highs ranging from the low 60s north to the upper 70s
far south.

Then frontal boundary begins to sink back south across forecast
area, stalling out along I-44 corridor Friday night. In the
meantime, closed upper low over southwestern U.S. to begin lifting
northeast towards forecast area. Will see several rounds of heavy
rainfall due to increasing moisture advection ahead of this system
Friday night through Sunday. Still some differences between the
models concerning qpf with this system. Will go with a blend with
widespread totals of 2-5 inches expected from NE MO to SE MO with
higher totals possible across the eastern Ozarks. Since there is
still some uncertainty with amounts and location of heaviest
rainfall, will only update ESF product and not issue any flood
watches at this time. As for any severe chances, broad low level
jet to develop Friday night and enhance convergence along and
north of stalled frontal boundary. So could see elevated
convection, mainly along and south of I-70 corridor Friday night.
Will continue to see wide range of temperatures due to frontal
boundary and precipitation.

Closed upper low to finally lift out of southern plains and lift
deepening surface low north northeastward towards Great Lakes
dragging the cold front through region on Sunday. Precipitation
chances to taper off Sunday night, though will see some wrap around
showers on backside of system late Sunday night/early Monday morning
before coming to an end.

Another brief break in the precipitation Monday afternoon through
Tuesday morning before next system moves Tuesday afternoon through
Wednesday. Coolest temps will be on Monday with highs in the mid 50s
to mid 60s, then moderate back into the mid 60s to low 70s by
Tuesday and Wednesday.

Byrd
&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 229 PM CDT Wed Apr 26 2017

Area of rain will persist across much of the area impacting
terminals thru this evening. Cigs will remain in the MVFR and IFR
range thru tonight with clouds clearing out Thurs morning. Mid
level clouds will spill back into the area Thurs afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     48  64  54  72 /  90  10  40  50
Quincy          42  60  49  67 /  90  10  40  60
Columbia        42  62  51  70 /  80   5  60  40
Jefferson City  42  64  51  72 /  80   5  60  40
Salem           50  63  51  73 / 100  10  20  40
Farmington      47  66  52  74 /  90  10  40  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 26, 12:44 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1244 PM CDT Wed Apr 26 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
1244 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms are expected through this afternoon
and into the evening across southeastern Missouri and
southwestern Illinois. Large hail and damaging winds will be the
primary threats. Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms will be possible along and south of Interstate
44 in Missouri and Interstate 70 in Illinois from Friday night
through Sunday. Large hail and damaging winds will be the primary
threats but a few tornadoes will also be possible. Heavy rainfall
is also likely through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the
National Weather Service.

Tilly

In the hours before

Local storm report, Apr 26, 1:14 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     FREDERICKTOWN           37.56N 90.30W
04/26/2017                   MADISON            MO   BROADCAST MEDIA

            FLAGPOLE SNAPPED.

&&

PW
Local storm report, Apr 26, 1:47 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND GST     CHESTER                 37.92N 89.83W
04/26/2017  M70 MPH          RANDOLPH           IL   BROADCAST MEDIA

&&

PW
Local storm report, Apr 26, 1:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     CHESTER                 37.92N 89.83W
04/26/2017                   RANDOLPH           IL   BROADCAST MEDIA

            SEVERAL TREE LIMBS DOWN. 3" DIAMETER.

&&

PW
Local storm report, Apr 26, 2:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CHESTER                 37.92N 89.83W
04/26/2017                   RANDOLPH           IL   PUBLIC

            TREE ON HOUSE.

&&

PW
Local storm report, Apr 26, 3:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     CHESTER                 37.92N 89.83W
04/26/2017                   RANDOLPH           IL   EMERGENCY MNGR

            SEVERAL TREE LIMBS DOWN ON THE NORTH END OF
            TOWN. 4" TO 5" DIAMETER.

&&

PW
Special weather statement, Apr 26, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
315 PM CDT WED APR 26 2017

ILZ070-262100-
Marion IL-
315 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving northeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Salem, Centralia, Sandoval, Odin, Kinmundy, Farina, Omega, Fairman,
Stephen Forbes Station, Helm, Tonti, Iuka, Alma, Kell, Cartter,
Selmaville and Brubaker.

This includes Interstate 57 in Illinois between exits 109 and 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.

LAT...LON 3848 8909 3867 8914 3883 8877 3883 8870
      3848 8870
TIME...MOT...LOC 2015Z 242DEG 36KT 3862 8895

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:49 PM CDTRiver Flood WarningLSXMarion46 days
Apr 26, 3:34 AM CDTSevere Thunderstorm WarningLSXAudrain, Marion, Monroe, Pike, Ralls41 min
Apr 26, 3:45 AM CDTSpecial Weather StatementLSXCrawford, Franklin, Gasconade, Montgomery, Warren45 min
Apr 26, 10:59 AM CDTSpecial Weather StatementLSXReynolds46 min
Apr 26, 11:41 AM CDTSpecial Weather StatementLSXReynolds49 min
Apr 26, 11:55 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds50 min
Apr 26, 12:33 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois42 min
Apr 26, 1:14 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois46 min
Apr 26, 1:54 PM CDTSevere Thunderstorm WarningLSXRandolph, Saint Clair, Washington51 min
Apr 26, 2:32 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington43 min
Apr 26, 3:24 PM CDTSevere Thunderstorm WarningLSXMarion25 min

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.